Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 246, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 20, 2007, 3:14 AM CDT for Newton County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 20, 2007, 3:14 AM CDT (08:14 UTC)
- Expired
- Mar 20, 2007, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Newton County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 7:30 AM CDT | FLASH FLOOD | Neosho, MO | COUNTY EMS AND LAW ENFORCEMENT ARE RESPONDING TO A CAR IN THE WATER AT A LOW WATER BRIDGE ON COUNTY ROAD 80 IN NEOSHO. NO INJURIES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 200817 FFWSGF MOC145-201415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 AM CDT TUE MAR 20 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NEWTON COUNTY IN SOUTHWEST MISSOURI... * UNTIL 915 AM CDT. * AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. WEATHER SERVICE RADAR SUGGESTED THAT NEARLY THREE INCHES OF RAIN HAS FELL OVER EXTREME NORTHEAST NEWTON COUNTY...WHICH WILL RUNOFF IN SEVERAL CREEKS AND STREAMS WITHIN THE JONES CREEK BASIN OF NORTHEAST NEWTON COUNTY. FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AREAS ALONG JONES CREEK IS EXPECTED. OTHER THUNDERSTORMS ARE FORMING ACROSS NORTHERN OKLAHOMA AND SOUTHERN KANSAS...WHICH WILL LIKELY MOVE INTO NEWTON COUNTY THROUGH THE EARLY MORNING HOURS. THIS WILL ONLY ADD TO THE RAINFALL THAT HAS OCCURRED THUS FAR. THEREFORE ALL OF NEWTON COUNTY IS UNDER THE FLASH FLOOD WARNING. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...NEOSHO...DIAMOND...FAIRVIEW...GRANBY...LEAWOOD... SAGINAW...SHOAL CREEK DRIVE AND SILVER CREEK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3704 9407 3675 9408 3677 9462 3706 9462 $$ CRAMER
3 follow-up statements
000 WGUS73 KSGF 200947 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 444 AM CDT TUE MAR 20 2007 MOC145-201415- NEWTON MO- 444 AM CDT TUE MAR 20 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR NEWTON COUNTY... AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. SLOW MOVING THUNDERSTORMS HAS IMPACTED AREAS OF NEWTON COUNTY OVERNIGHT...PARTICULARLY RURAL SECTIONS NEAR DIAMOND AND ALONG THE JONES CREEK BASIN. WEATHER SERVICE RADAR SUGGESTS THAT UP TO FIVE INCHES OF RAIN HAS FELL OVER THIS AREA. THUNDERSTORMS CONTINUE TO IMPACT THIS AREA...AND WILL CAUSE DANGEROUS FLOODING OF LOW WATER CROSSINGS AND LOW LYING ROADS. MOTORISTS ARE STRONGLY URGED TO NOT CROSS LOW WATER CROSSINGS THAT ARE FLOODED. FLASH FLOODING CONTINUES TO BE THE MOST DANGEROUS WEATHER HAZARD ACROSS SOUTHWEST MISSOURI. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... NEOSHO...DIAMOND...FAIRVIEW...GRANBY...LEAWOOD...SAGINAW...SHOAL CREEK DRIVE AND SILVER CREEK. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. LAT...LON 3704 9407 3675 9408 3677 9462 3706 9462 $$ CRAMER
000 WGUS73 KSGF 201157 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 652 AM CDT TUE MAR 20 2007 MOC145-201415- NEWTON MO- 652 AM CDT TUE MAR 20 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR NEWTON COUNTY... AT 649 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE HEAVIEST RAINFALL HAD OCCURRED IN NORTHEAST NEWTON COUNTY SINCE 2 AM WITH AMOUNTS OF THREE TO FIVE INCHES ESTIMATED BY LOCAL RADAR. SINCE 6 AM...RADAR INDICATED A SHIFT IN THE HEAVIEST RAINFALL ACROSS CENTRAL AND SOUTHERN NEWTON COUNTY WHERE LOCALLY ONE HALF TO ONE INCH RAINFALL RATES HAVE BEEN OBSERVED. AN ADDITIONAL ONE HALF TO ONE INCH OF RAINFALL IS EXPECTED ACROSS CENTRAL AND SOUTHERN NEWTON COUNTY THROUGH 8 AM WHICH WILL CAUSE FLOODING IN THE TOWN OF NEOSHO...AND OTHER FLOOD PRONE AREAS OF NEWTON COUNTY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... NEOSHO...DIAMOND...FAIRVIEW...GRANBY...LEAWOOD...SAGINAW...SHOAL CREEK DRIVE AND SILVER CREEK. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. LAT...LON 3704 9407 3675 9408 3677 9462 3706 9462 $$ JLT
000 WGUS73 KSGF 201253 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 753 AM CDT TUE MAR 20 2007 MOC145-201303- NEWTON MO- 753 AM CDT TUE MAR 20 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NEWTON COUNTY... THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NEWTON COUNTY HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING UNTIL 715 AM WEDNESDAY MORNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3704 9407 3675 9408 3677 9462 3706 9462 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 2:28 AM CDT, 46 minutes earlier.
Area forecast discussion, Mar 20, 2:28 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 AM CDT TUE MAR 20 2007 MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE WITH PRECIPITATION CHANCES...WITH HEAVY RAIN AND FLASH FLOOD POTENTIAL TODAY OVER THE WESTERN CWA. CONVECTION STARTING TO GET MORE ACTIVE FROM NORTH CENTRAL OKLAHOMA INTO THE SOUTHWEST PORTION OF MISSOURI OR ROUGHLY AROUND THE SURFACE FRONT. WIND FIELDS BEHIND THE FRONT NOT VERY IMPRESSIVE AND BEST PRESSURE RISES WERE WELL OFF TO THE NORTHEAST. LIKELY WILL NOT SEE MUCH FURTHER SOUTHWARD PROGRESSION OF THE FRONT THIS MORNING SO CURRENT CONVECTIVE PICTURE WILL LIKELY NOT CHANGE TOO MUCH THROUGH THE EARLY MORNING HOURS. WATER VAPOR IMAGERY SHOWS A SHORTWAVE LOCATED FROM THE TX/OK PANHANDLE SOUTH INTO WEST CENTRAL TX. THIS FEATURE IS EXPECTED TO EJECT NORTHEAST INTO WESTERN OKLAHOMA AND SOUTH CENTRAL KANSAS BY 12Z AND SHOULD ENHANCE THE CURRENT CONVECTION. THE SHORTWAVE IS EXPECTED TO MOVE INTO WESTERN MISSOURI BY MIDDAY AND BEST CONVECTION WILL LIKELY SHIFT TO SOUTHEAST KANSAS AND WESTERN MISSOURI. FRONT WILL ALSO LIKELY BEGIN TO LIFT BACK NORTH AS SOUTHERLY WINDS ARE REESTABLISHED OVER THE AREA. CURRENT PLAN IS TO LET THE CURRENT FLASH FLOOD WATCH RIDE OUT THROUGH 7 AM ACROSS EXTREME SOUTHERN MISSOURI AND TO PUT OUT A NEW WATCH FOR THE WESTERN 3 TIERS OF COUNTIES FOR TODAY. CLOUDS AND PRECIPITATION WILL LIKELY KEEP TEMPERATURE RISES TO A MINIMUM TODAY. THUNDERSTORMS WILL LIKELY CONTINUE THROUGH THE EVENING HOURS BUT BEST CHANCE WILL BE SHIFTING NORTHWARD AND OUT OF THE AREA DURING THE NIGHT. DID NOT EXTEND THE WATCH PAST 7 PM THIS EVENING AS DAY SHIFT WILL NEED TO RE-EXAMINE THE CONVECTIVE SITUATION THROUGH THE DAY TO SEE IF IT WILL BE WARRANTED. LOWS TONIGHT WILL REMAIN FAIRLY MILD WITH CLOUD COVER AND STEADY SOUTHERLY WIND. FRONTAL BOUNDARY WILL REMAIN TO THE NORTH AND WEST OF THE AREA ON WEDNESDAY WITH GOOD SOUTHERLY FLOW AND FAIRLY WARM 800-700 MB LAYER SETTING UP A DECENT CAPPING INVERSION ACROSS THE AREA. HAVE REMOVED POPS FROM THE FORECAST FOR WEDNESDAY FOR THIS REASON. TEMPERATURES SHOULD HAVE NO TROUBLE REACHING THE 70S DURING THE AFTERNOON. FRONTAL BOUNDARY WILL LIKELY PUSH SOUTH BACK INTO THE NORTHWEST CWA BY LATE WEDNESDAY NIGHT AND SHOULD SEE THUNDERSTORM CHANCES CREEP BACK INTO THE AREA BY THEN. BETTER CHANCES WILL ARRIVE BY THURSDAY AS THE FRONT CUTS ACROSS THE CWA. AS WITH TODAY...THE SOUTH MOST RESTING PLACE FOR THE FRONT WILL LIKELY BE AROUND THE MISSOURI ARKANSAS BORDER BEFORE LIFTING BACK NORTH AGAIN FRIDAY NIGHT. MODELS STILL IN DISAGREEMENT HEADING INTO THE WEEKEND WITH THE UPPER LOW AS IT EJECTS NORTHEAST OUT OF THE SOUTHWEST U.S. HAVE NOT CHANGED MUCH IN THE EXTENDED FOR THIS REASON. LINDENBERG && .AVIATION... AVIATION WEATHER SHOULD REMAIN ACTIVE FOR BOTH THE JOPLIN AND SPRINGFIELD AIRPORTS THROUGH THE 24 HOUR TAF PERIOD. A STALLED OUT FRONTAL BOUNDARY OVER SOUTHERN KANSAS AND MISSOURI WILL CONTINUE TO BE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. A SECOND FOCUS FOR PRECIPITATION EXISTS OVER THE HIGH PLAINS IN THE FORM OF AN UPPER LEVEL DISTURBANCE. THIS FEATURE IS EXPECTED TO PASS OVER THE REGION DURING THE DAY...WHICH WILL LIKELY INCREASE THE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS. THE STALLED OUT FRONTAL BOUNDARY WILL RETREAT NORTH OF THE AREA TODAY...EVENTUALLY ALLOWING WIND DIRECTIONS TO RETURN FROM THE SOUTH. MEANWHILE CLOUD COVER WILL PERSIST...WITH CEILINGS BOUNCING BACK AND FORTH FROM VFR TO MVFR. AS SHOWERS AND THUNDERSTORMS PASS OVER THE AIRPORTS...VISIBILITIES WILL FALL TO VALUES LESS THAN VFR AT TIMES...POSSIBLY INTO THE IFR CATEGORY. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH ALONG/SOUTH HIGHWAY THROUGH 7 AM. FLASH FLOOD WATCH WEST OF GALENA TO OSCEOLA THROUGH 7 AM - 7 PM. KS...FLASH FLOOD WATCH BOURBON...CRAWFORD...CHEROKEE COUNTIES 7 AM TO 7 PM. WFO SGF
Hazardous weather outlook, Mar 19, 8:10 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 810 PM CDT MON MAR 19 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT MON MAR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. A COLD FRONT MOVING SLOWLY SOUTH THROUGH SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS THIS EVENING WILL TRIGGER WIDELY SCATTERED THUNDERSTORMS TONIGHT. ISOLATED STRONGER STORMS WILL BE CAPABLE OF DIME SIZED HAIL. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP NEAR THE FRONT TONIGHT AS IT BEGINS TO STALL OUT NEAR THE MISSOURI ARKANSAS BORDER. GIVEN THE MOIST AIRMASS IN PLACE AND THE POTENTIAL FOR THUNDERSTORMS REPEATEDLY AFFECTING THE SAME AREA...THERE IS A CHANCE FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING LATE TONIGHT...PARTICULARLY SOUTH OF HIGHWAY 60. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY INTO TUESDAY NIGHT AS THE NEARLY STATIONARY FRONTAL BOUNDARY NEAR THE ARKANSAS BORDER BEGINS LIFTING SLOWLY NORTHWARD. THE POTENTIAL EXISTS FOR LOCALLY VERY HEAVY RAINFALL AND FLASH FLOODING TUESDAY INTO TUESDAY NIGHT. STRONG SOUTHERLY WINDS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT WITH GUSTS OVER 30 MPH AT TIMES. THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF HAIL...HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI/DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 1:59 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 61 min |
| Mar 20, 2:09 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Mar 20, 2:48 AM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Mar 20, 3:25 AM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Mar 20, 10:00 AM CDT | Flash Flood Warning | SGF | Greene, Webster | 6 hr |
| Mar 20, 10:00 AM CDT | Flash Flood Warning | SGF | Greene, Webster | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.